advertisement
Question
Posted by: K | 2003/12/02

Bad skin, and sudden irregular periods while trying for a baby

Dear Gynae doc

Hi there

I went on the pill about 12 years ago to sort out my bad skin and it came right.

I have been off the pill now since May and officially trying to fall pregnant since August.

At first my skin was fine and I thought I had outgrown the bad skin problem but alas, it has all come back - breakouts all around the mouth, chin, neck and back. I feel like a teenager again and am almost 30.

I want to know if there is anything I can do to sort it out without affecting my chances of falling pregnant. Could it be a hormone imbalance which in actual fact might also be casuing me not to fall pregnant?

Also, my periods were regular - 27/28/29 days straight after coming off the pill so I was quite contect that all would go well but this month and two months ago my cycle was as long as 39 days. Could this be pointing to a bigger problem?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I don't know whether the skin problem is a hormonal imbalance but it may well be hormone related. You could consult a dermatologist about other forms of treatment such as topical antibiotics. If you have two cycles which have been irregular, I don't think that you should panic yet. If this continues, you should have a blood test to see whether you are ovulating.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Kate | 2003/12/03

I went through exactly the same thing. I had been on Dianne35 for years to sort out my skin. Which it did, I had very nice skin whilst on the pill. I went off the pill in Jan this year and at first my skin looked as though it would be okay, but then I started getting the same big pimples on my neck, back and chest. I went to see a dermatologist who suggested antibiotics (safe if you fall pregnant), roacutang (very unsafe for pregnancy and you cannot fall pregnant whilst on it) or some lotions and potions to apply to your skin. I took the lotions and potions as it was the least likely to affect my body and affect my falling pregnant. It didn't help very much.

My periods also went from 26 days to 28 days then back to 26 and so on, then suddenly it was 30 days and 32 days. The following month I got to 34 days and did a pregnancy test, it was positive! I took me six months altogether to fall pregnant.

I also had a very strong feeling that i was pregnant as within a few days of ovulation, my skin began to clear up. My skin has been great during my pregnancy with the odd pimple here and there, but much better than it was during the first half of this year.

All I can say is that you need to keep you face clean and moisturised. You also need to give your body time to work the pill out of your system. I recorded in my diary when I had each period, when I thought I was ovulating, recognising the signs of ovulation like a clear discharge around day 14/15. Then making sure that we had sex every two days during that time. It paid off in the end, we are now 25 weeks preggie.

Hang in there, the skin problems will go away but I do understand how awful they are.

Reply to Kate

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement